Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 1, 2011, 2:11 PM EDT for 5 counties in New Jersey. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 2:11 PM EDT (18:11 UTC)
- Expired
- Aug 1, 2011, 3:45 PM EDT
- In force
- 94 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 23 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -192 m²/s²
- 0-3 km storm-relative helicity
- -166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
943
WWUS81 KPHI 011811
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT MON AUG 1 2011
NJZ016>022-026-027-011945-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
211 PM EDT MON AUG 1 2011
...ISOLATED STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...GLOUCESTER...OCEAN AND SALEM
COUNTIES...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF DEVELOPING THUNDERSTORMS IN BURLINGTON, CAMDEN AND
GLOUCESTER COUNTIES. THE STRONGEST THUNDERSTORM WAS IN GLOUCESTER
COUNTY NEAR MULLICA HILL AND MOVING SOUTHEAST AT 30 MPH. THAT
THUNDERSTORM WILL BE NEAR FRANKLINVILLE...CLAYTON AROUND 215
PM...MALAGA...NEWFIELD AROUND 230 PM...BUENA...VINELAND AROUND 245
PM...DOROTHY...MIZPAH AROUND 300 PM...ESTELL MANOR AND POMONA AROUND
315 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH ANY OF THESE STORMS,
ESPECIALLY THE GLOUCESTER COUNTY THUNDERSTORM.
EXPECT LIGHTNING TO INCREASE WITH THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3986 7412 3954 7435 3954 7440 3939 7457
3930 7483 3932 7486 3928 7492 3969 7534
3986 7523 3989 7514 3994 7514 4001 7504
4012 7476 4018 7469 4008 7456 4017 7440
4016 7427 4010 7424 4010 7416 4013 7411
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:41 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 1, 1:41 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 141 PM EDT MON AUG 1 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...THEN CROSS THE AREA TONIGHT. WEAK HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR TUESDAY. SHOWERS AND THUNDERSTORMS DEVELOPING ON A WARM FRONT MOVING NORTHEAST WILL AFFECT THE REGION TUESDAY NIGHT AND WEDNESDAY. LOW PRESSURE DEVELOPING ON THE FRONT WILL MOVE EAST OF THE AREA WEDNESDAY NIGHT. WEAK HIGH PRESSURE WILL CROSS THE AREA THURSDAY. ANOTHER FRONT WILL AFFECT THE REGION FRIDAY OR ON THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE MAIN FORECAST PROBLEMS FOR TODAY WILL BE THE HEAT AND THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. FIRST THE HEAT. HEATING SHOULD ALLOW TEMPERATURES TO QUICKLY RISE WITH MOSTLY SUNNY SKIES. A DEVELOPING WESTERLY WINDS WILL AID IN THE WARMING... ALLOWING FOR COMPRESSIONAL WARMING OFF THE MOUNTAINS TO THE WEST... FOR THE MOST PART...HIGHS WERE NUDGED JUST A TAD ABOVE THE MOS BLEND. THIS WOULD MEAN HIGHS GENERALLY IN THE LOWER TO MID 90S FOR THE URBAN CORRIDOR THIS AFTERNOON. DEW POINTS ARE CURRENTLY IN THE UPPER 60S TO LOWER 70S. THESE SHOULD DROP OFF A BIT WITH THE RISING SUN...ALLOWING MIXING OF DRIER AIR FROM ABOVE. IN ADDITION...THE LOW LEVEL WESTERLY FLOW SHOULD ALLOW DEW POINTS TO DROP BACK INTO THE MID TO UPPER 60S. HIGHS IN THE MID 90S AND DEW POINTS IN THE MID TO UPPER 60S WOULD RESULT IN HEAT INDEX VALUES IN THE URBAN CORRIDOR OF AROUND 98 DEGREES. THIS IS JUST UNDER THE HEAT ADVISORY CRITERIA FOR THE URBANIZED AREAS. BASED ON THE ABOVE...WE WILL FORGO THE HEAT ADVISORY FOR THE URBANIZED AREAS THIS MORNING. WE HAVE HAD A HOT JULY...AND THIS EVENT DOESNT LOOK TO BE AS WARM AS EVEN LAST FRIDAY. TEMPERATURES HAVE BEEN ADJUSTED SLIGHTLY WITH THE UPDATE BUT STILL NOT ENOUGH TO WARRANT A HEAT ADVISORY FOR THE AFTERNOON. THE MORE IMPORTANT ISSUE TODAY IS THE POTENTIAL FOR CONVECTION THIS AFTERNOON AND THIS EVENING. SHORT WAVE OVER THE UPPER GREAT LAKES WILL CROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING... AHEAD OF A SURFACE COLD FRONT. MODIFIED MODEL SOUNDINGS SHOW THAT PLENTY OF INSTABILITY SHOULD BE PRESENT...WITH MLCAPES AS HIGH AS 1500 J/KG. THIS SHOULD RESULT IN DEVELOPING STRONG UPDRAFTS IN CONVECTIVE CELLS THAT DEVELOP THIS AFTERNOON AND THIS EVENING. THE SHEAR SUPPLIED BY THE SHORT WAVE MAY END UP BEING JUST A BIT SHY OF IDEAL (PERHAPS IN THE 20 TO 25 KNOT RANGE). THE COMBINATION OF SHEAR AND INSTABILITY SHOULD ALLOW STRONG UPDRAFTS TO DEVELOP...AND MODEL SOUNDINGS SHOW INVERTED V SIGNATURES. THE COMBINATION OF THESE INGREDIENTS SUGGEST THAT INDIVIDUALS WILL BE CAPABLE OF PRODUCING STRONG WINDS GUSTS. MID LEVEL LAPSE RATES AHEAD OF THE SHORT WAVE THIS MORNING ARE BETWEEN 7 AND 8 DEGREES CELSIUS/KM. THESE STEEP LAPSE RATES SHOULD ARRIVE DURING THE AFTERNOON AND EVENING...SUGGESTING LARGE HAIL AS ANOTHER POTENTIAL CONVECTIVE THREAT. IF THE SHEAR IS JUST A BIT STRONG...MULTI CELLULAR STRUCTURES ARE POSSIBLE (LINES...BOW SEGMENTS ETC) ARE POSSIBLE. NEEDLESS TO SAY...THE POTENTIAL FOR STRONG CONVECTION SHOULD EXIST THIS AFTERNOON AND THIS EVENING. PRECIPITABLE WATER VALUES PROBABLY PEAK BETWEEN 1.50 AND 1.75 INCHES JUST AHEAD OF AND WITH THE SURFACE FRONT. OUTSIDE OF THE ACTIVITY LATE SUNDAY AND EARLY THIS MORNING...FLASH FLOOD GUIDANCE NUMBERS ARE FAIRLY HIGH. THE STORM MOTION SHOULD BE HIGH ENOUGH TO PRECLUDE MORE THAN LOCALIZED FLOODING...AND AS LONG AS THERE IS NO TRAINING OF CELLS...THE OVERALL FLASH FLOOD THREAT LOOKS LOW. THE QUESTION THEN BECOMES...HOW WIDESPREAD WILL THE CONVECTION BE? ALL MODELS ARE SHOWING QUITE A BIT OF WESTERLY FLOW...WHICH WOULD LIMIT SURFACE CONVERGENCE AND TEND TO SCOUR LOW LEVEL MOISTURE. IT IS POSSIBLE THAT LOW LEVEL MOISTURE COULD END UP BE THE LIMITING FACTOR FOR AN ACTIVE CONVECTIVE DAY...AS MODIFIED MODEL SOUNDINGS HAS SHOWN. THE GFS MOS NUMBERS LOOK TOO LOW GIVEN THE SETUP...SO THE THUNDERSTORM CHANCES WERE BASED MORE ON THE BAN NUMBERS. BECAUSE OF THE POTENTIAL...WE WILL CONTINUE TO CARRY ENHANCED WORDING FOR THIS AFTERNOON AND THIS EVENING FOR THUNDERSTORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... THE CONVECTION SHOULD BEGIN TO SHUT DOWN BETWEEN 0100 UTC AND 0400 UTC FROM WEST TO EAST...AS THE SURFACE FRONT PASSES AND THE SURFACE BASED CONVECTION STARTS TO WANE. GIVEN HOW FAST THE FRONT AND THE MID LEVEL SHORT WAVE SHOULD PASS...EVEN EASTERN AREAS SHOULD BE DONE WITH THE CONVECTION BY SHORTLY AFTER MIDNIGHT. CLEARING SHOULD OCCUR IN SHORT ORDER BEHIND THE FRONT AS LOWER DEW POINTS TRY TO COME IN BEHIND THE FRONT. FOR THE MOST PART...LOWS WERE BASED ON THE MOS MEAN AS THE AIRMASS TRIES TO TRANSITION BEFORE MORNING. THE FORECAST AREA WILL BE IN A GENERALLY CYCLONIC MID LEVEL FLOW TUESDAY...WITH WEAK SURFACE HIGH PRESSURE AT THE SURFACE. THIS SHOULD RESULT IN DRY WEATHER WITH HIGHS GENERALLY CLOSER TO THE WARMER GFS MOS NUMBERS OUTSIDE OF THE INFLUENCE OF THE TERRAIN AND THE WATERS. MODELS OVERALL HAVE BECOME MORE EMPHATIC WITH THE SHORT WAVE NOW TOPPING THE RIDGE IN THE NORTHERN PLAINS. THERE ARE SOME DIFFERENCES IN THE WAY EACH MODEL HANDLES THE SURFACE FEATURES AND THE PLACEMENT OF THE HEAVY RAIN WITH AN MCS SLIDING DOWN THE WARM FRONT. HOWEVER...IT IS NOW BECOMING CLEARER THAT AT LEAST A PORTION OF THE AREA MAY SEE THE THREAT FOR HEAVY RAIN TUESDAY NIGHT AND WEDNESDAY MORNING. CLOUDS SHOULD INCREASE LATE TUESDAY INTO TUESDAY NIGHT...THIS FORECAST WILL BE BASED MAINLY ON A NAM/ECMWF BLEND...WHICH KEEPS THE WARM FRONT GENERALLY SOUTH OF THE REGION TUESDAY NIGHT AND WEDNESDAY MORNING. THE POSITION OF THE WARM FRONT WILL BE IMPORTANT...AS AREAS SOUTH OF THE WARM FRONT MAY SEE POTENTIAL SEVERE WEATHER WEDNESDAY AFTERNOON. GETTING BACK TO TUESDAY NIGHT...STRONG LOW TO MID LEVEL WARM AIR ADVECTION OVER THE WARM FRONT SOUTH OF THE AREA WILL PUMP 2 INCH PLUS PRECIPITABLE WATER AREA INTO THE REGION. THERE ARE SIGNALS FROM MOST MODELS THAT AN MCS WILL BE IN PLACE TUESDAY NIGHT ACROSS THE GREAT LAKES OR UPPER OHIO VALLEY. THE MCS SHOULD ROLL ACROSS THE FORECAST AREA LATE TUESDAY NIGHT AND WEDNESDAY MORNING. IT IS NOT CLEAR YET WHERE THIS WILL OCCUR...BUT THE BEST SHOT APPEAR TO BE NORTHERN AND CENTRAL AREAS (GENERALLY NORTH OF THE LNS-PHL-ACY LINE). THE FOCUS SHOULD BE HEAVY RAIN...AS MOST OF THE CONVECTION SHOULD BE ALOFT AT THIS POINT. LOWS TUESDAY NIGHT MAY NOT FALL MUCH AFTER EVENING LOWS AS WARM AIR ADVECTION KICKS IN. THE MAIN BATCH OF HEAVY RAIN SHOULD MOVE OFF THE COAST LATER WEDNESDAY MORNING. AGAIN...THE PLACEMENT OF THE WARM FRONT WILL BE KEY...AS NORTH OF THE WARM FRONT STABILITY COULD BE LACKING. SOUTH OF THE FRONT...THE COMBINATION OF INSTABILITY AND SHEAR ASSOCIATED WITH THE SHORT WAVE COULD RESULT IN SEVERE WEATHER. SINCE THE DETAILS ARE NOT CLEAR...ENHANCED WORDING WILL NOT BE CARRIED IN THE GRIDS. HIGHS WEDNESDAY WILL BE VERY DEPENDENT ON THE POSITION OF THE WARM FRONT...AND WITH THIS IN MIND HIGHS WERE BASED ON A BLEND. IT SHOULD BE NOTED THAT HIGH TEMPERATURES COULD BUST BY 5 TO 8 DEGREES EITHER WAY...DEPENDING ON HOW FAR NORTH THE WARM FRONT GETS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE CLOSED UPPER LOW OVER NEWFOUNDLAND AND NOVA SCOTIA AND THE UPPER TROUGH EXTENDING SOUTHWARD INTO THE WESTERN ATLANTIC AT THE START OF THE LONG TERM PERIOD CONTINUE TO BLOCK THE EAST-WEST UPPER RIDGE OVER THE SOUTHERN STATES FROM PENETRATING TOO FAR EAST AND NORTH. ALTHOUGH THIS OFFSHORE UPPER LOW/TROUGH FEATURE TRANSITS EASTWARD WITH TIME AND UPPER HEIGHTS BUILD ALONG THE EAST COAST THURSDAY THROUGH FRIDAY...THE GENERAL ZONAL FLOW ACROSS THE NORTHERN HALF OF THE COUNTRY WILL ALLOW FOR PERIODIC UPPER TROUGHS AND SURFACE FRONTAL PASSAGES. THE FIRST IS WEDNESDAY EVENING...AND THEN ANOTHER MORE SUBSTANTIAL FRONT...PERHAPS WITH A CLOSED LOW...APPEARS ABOUT SATURDAY. CONVECTION CHANCES AS WELL AS QUANTITATIVE PRECIPITATION AMOUNTS WERE INCREASED FOR SATURDAY OVER AND ABOVE WHAT GENERAL DIURNAL FORCING WOULD DICTATE. ABOVE NORMAL TEMPERATURES AND DEW POINTS CONTINUE TO BE FORECAST... ALTHOUGH THE UPPER PATTERN SUGGESTS THAT EXTREME HEAT WILL NOT RECUR THROUGH THE LONG TERM PERIOD. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE MAIN FORECAST CHALLENGE IS THE EXTENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON THROUGH ABOUT MID/LATE EVENING. A COLD FRONT WILL MOVE INTO THE AREA TOWARD EVENING THEN SHIFT TO OUR EAST TONIGHT. SHOWERS AND THUNDERSTORMS ARE DEVELOPING WELL TO OUR NORTHWEST AND THIS SHOULD BE THE GENERAL TREND. WHILE ISOLATED SHOWERS/STORMS MAY DEVELOP WELL AHEAD OF THIS WITH A WIND SHIFT LINE, IT APPEARS WE WILL HAVE TO WAIT FOR ACTIVITY TO MOVE INTO THE AREA. SINCE THERE STILL IS SOME LOWER CONFIDENCE REGARDING THE TIMING AND AREAL EXTENT, WE CARRIED A VCSH AND A CB DESCRIPTOR FROM WEST TO EAST. WE WILL MONITOR AND ISSUE AMENDMENTS WHEN SHOWERS/STORMS HAVE A BETTER CHANCE OF IMPACTING A TERMINAL. SOME STORMS COULD BE LOCALLY GUSTY AND SOME SUB-VFR CONDITIONS WILL OCCUR FOR A BRIEF TIME. SOUTHWEST TO WEST WINDS TO ABOUT 10 KNOTS THIS AFTERNOON WILL SHIFT TO THE WEST AND NORTHWEST. THESE WINDS ARE EXPECTED TO DIMINISH TONIGHT, BUT ANY TERMINAL THAT HOLDS ONTO SOME WIND SHOULD MAINTAIN A NORTHWEST DIRECTION. ANY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END FROM NORTHWEST TO SOUTHEAST DURING THE FIRST HALF OF THE NIGHT ALONG WITH CLOUDS ON THE WANE. LIGHT WINDS AND LESS CLOUDS MAY ALLOW PATCHY FOG TO DEVELOP OVERNIGHT, ESPECIALLY WHERE ANY HEAVIER RAIN OCCURRED ALLOWING THE LOW-LEVEL MOISTURE TO REMAIN ELEVATED LONGER. FOR NOW, JUST HINTED AT THIS AT KTTN AND KMIV LATE. FOR TUESDAY, ANY PATCHY FOG WILL DISSIPATE EARLY THEN A NORTHWEST WIND WILL INCREASE TO ABOUT 10 KNOTS. THERE COULD BE SOME LOCAL GUSTINESS IN THE AFTERNOON, HOWEVER THIS APPEARS TO NOT BE MUCH HIGHER THAN THE SUSTAINED WINDS SO IT WAS NOT INCLUDED AT THIS TIME. THE AIRMASS DRIES OUT SOME AND WITH ENOUGH MIXING CUMULUS DEVELOPMENT SHOULD BECOME FEW TO SCATTERED. OUTLOOK... TUESDAY AND WEDNESDAY...A WARM FRONT GENERALLY TO OUR SOUTH WITH A DISTURBANCE TRACKING ALONG IT. IT APPEARS THAT A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO OUR AREA LATER TUESDAY NIGHT FROM THE NORTHWEST, HOWEVER THERE IS SOME UNCERTAINTY ON EXACTLY WHERE THE MORE ORGANIZED ACTIVITY TRACKS. THERE COULD BE A PERIOD OF SUB-VFR CONDITIONS ASSOCIATED WITH LOWER CEILINGS AND ALSO HEAVIER RAIN. THE MOST CONCENTRATED ACTIVITY MAY THIN OR MOVE OUT OF THE AREA BY MID MORNING WEDNESDAY. THURSDAY AND FRIDAY...VFR WITH HIGH PRESSURE ACROSS THE AREA. CLOUDS MAY INCREASE LATE FRIDAY THOUGH. SATURDAY...A FRONTAL BOUNDARY APPROACHES WITH THE CHANCE FOR SOME SHOWERS AND THUNDERSTORMS, ESPECIALLY IN THE AFTERNOON AND EVENING. VFR WITH THE EXCEPTION IN CONVECTION. && .MARINE... A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE TODAY AND THE SOUTHERLY FLOW WILL INCREASE AHEAD OF IT /BUT IS EXPECTED REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA/. GIVEN THE LIGHT WINDS THE LAST FEW DAYS, THE SEAS ARE ONLY ABOUT 1 FOOT AT MIDDAY, HOWEVER THE SOUTHERLY FLOW SHOULD ALLOW THESE TO BUILD A FOOT OR SO THROUGH THE AFTERNOON. THE WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT. SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG AND IN ADVANCE OF THE FRONT BUT THERE IS LOWER CONFIDENCE WITH THE AREAL COVERAGE ATTM. THE WINDS AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS, WHICH MAY BE LOCALLY STRONG. HIGH PRESSURE WILL BUILD IN FOR TUESDAY, HOWEVER A POSSIBLE STRONGER DISTURBANCE MAY MOVE THROUGH LATE TUESDAY NIGHT AND WEDNESDAY, POTENTIALLY BRINGING A CLUSTER OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE THEN BUILDS BACK IN FOR THURSDAY AND FRIDAY. && .CLIMATE... MONTHLY PROJECTIONS BASED ON THIS MORNINGS LOW AND EXPECTED HIGH TODAY AT OUR 4 PRIMARY LONG TERM CLIMO SITES. JULY AVG TEMP PHL 82.3 PROBABLE RER AND ALL TIME MONTHLY RER ILG 80.7 2ND WARMEST BEHIND THE 81.2 OF 1955 ACY 81.0 RER MONTHLY AND ALL TIME MONTHLY RER ABE 77.9-78.0 EQUAL 3RD OR 4TH WARMEST. WARMEST JULY WAS 79.0 1955. PHL...6TH HEAT WAVE /3RD CONSECUTIVE DAY OF 90/ HAS STARTED TODAY. IT WILL LAST THROUGH TUESDAY. SUNDAY'S 94 HAS ALLOWED PHL TO EQUAL THE ALL TIME MONTHLY FREQUENCY OF 90 OR HIGHER AT PHL /21 IN 1952 1988 AND 1995/. PHL: 29 DAYS SO FAR THIS SEASON 90 OR HIGHER. SEASONAL NORMAL 21. PHL: ONLY 1 DAY BELOW NORMAL IN JULY 2011. IMPLEMENTING 1980-2010 DAILY NORMALS ON AUGUST 1. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HAYES NEAR TERM...HAYES/HEAVENER/GAINES SHORT TERM...HAYES LONG TERM... AVIATION...GORSE MARINE...GORSE CLIMATE...DRAG
Hazardous weather outlook, Aug 1, 4:44 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 444 AM EDT MON AUG 1 2011 DEZ001-NJZ015-017>019-PAZ067>071-020845- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 444 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. IN ADDITION...A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL IN POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027- PAZ054-055-060>062-020845- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 444 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL IN POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-020845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 444 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 1:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 PM EDT MON AUG 1 2011
NJZ001-007>010-PAZ054-055-060>062-069-012030-
BERKS PA-BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-
MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
135 PM EDT MON AUG 1 2011
...A CLUSTER OF STRONG AND BECOMING SEVERE THUNDERSTORMS WILL AFFECT
BERKS...BUCKS...CARBON...HUNTERDON...LEHIGH...MONROE...MORRIS...
NORTHAMPTON...SOMERSET...SUSSEX AND WARREN COUNTIES DURING THE
MIDDLE AND LATE AFTERNOON...
AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WITH THE LEADING EDGE
ALONG A LINE EXTENDING FROM 55 MILES NORTHWEST OF SCRANTON TO 34
MILES NORTHWEST OF SCRANTON TO 18 MILES NORTHWEST OF WILKES-BARRE TO
41 MILES WEST OF WILKES-BARRE TO 51 MILES WEST OF WILKES-BARRE TO 80
MILES WEST OF WILKES-BARRE...MOVING SOUTHEAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR BLAKESLEE...WHITE HAVEN AROUND 245
PM...TOBYHANNA...POCONO RACEWAY AROUND 300 PM...SCOTRUN...REEDERS
AROUND 315 PM...STORMVILLE...SKYTOP AROUND 330 PM...SAYLORSBURG AND
ROSSLAND AROUND 345 PM.
WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS. THESE STORMS ARE
ALSO MOVING INTO AN AIR MASS THAT IS MORE UNSTABLE AND A FEW HAVE
THE POTENTIAL TO BECOME SEVERE AS THE AFTERNOON CONTINUES.
SEVERE OR NOT, EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP PRECEDING THIS
CLUSTER BEFORE 3 PM.
LAT...LON 4097 7455 4064 7454 4054 7504 4042 7590
4054 7618 4059 7603 4064 7600 4074 7578
4091 7600 4100 7575 4110 7577 4113 7564
4123 7554 4126 7514 4116 7516 4109 7501
4115 7491 4131 7480 4135 7469Special weather statement, Aug 1, 2:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT MON AUG 1 2011
NJZ016>022-026-027-011945-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
211 PM EDT MON AUG 1 2011
...ISOLATED STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...GLOUCESTER...OCEAN AND SALEM
COUNTIES...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF DEVELOPING THUNDERSTORMS IN BURLINGTON, CAMDEN AND
GLOUCESTER COUNTIES. THE STRONGEST THUNDERSTORM WAS IN GLOUCESTER
COUNTY NEAR MULLICA HILL AND MOVING SOUTHEAST AT 30 MPH. THAT
THUNDERSTORM WILL BE NEAR FRANKLINVILLE...CLAYTON AROUND 215
PM...MALAGA...NEWFIELD AROUND 230 PM...BUENA...VINELAND AROUND 245
PM...DOROTHY...MIZPAH AROUND 300 PM...ESTELL MANOR AND POMONA AROUND
315 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH ANY OF THESE STORMS,
ESPECIALLY THE GLOUCESTER COUNTY THUNDERSTORM.
EXPECT LIGHTNING TO INCREASE WITH THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3986 7412 3954 7435 3954 7440 3939 7457
3930 7483 3932 7486 3928 7492 3969 7534
3986 7523 3989 7514 3994 7514 4001 7504
4012 7476 4018 7469 4008 7456 4017 7440
4016 7427 4010 7424 4010 7416 4013 7411
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:13 PM EDT | Special Weather Statement | PHI | Hunterdon, Middlesex, Somerset | 62 min |
| Jul 31, 10:58 PM EDT | Special Weather Statement | PHI | Morris | 62 min |
| Aug 1, 1:49 AM EDT | Special Marine Warning | PHI | 56 min | |
| Aug 1, 1:50 AM EDT | Special Weather Statement | PHI | Monmouth | 55 min |
| Aug 1, 1:35 PM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 3 hr |
| Aug 1, 2:44 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 29 min |
| Aug 1, 4:09 PM EDT | Special Weather Statement | PHI | Camden | 66 min |
| Aug 1, 5:06 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester | 69 min |
| Aug 1, 5:50 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester, Salem | 70 min |
| Aug 1, 6:03 PM EDT | Special Marine Warning | PHI | 57 min | |
| Aug 1, 6:16 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester | 59 min |
| Aug 1, 6:17 PM EDT | Areal Flood Advisory | PHI | Camden, Gloucester | 3 hr |
| Aug 1, 6:20 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 46 min |
| Aug 1, 6:47 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland, Gloucester, Salem | 73 min |
| Aug 1, 7:01 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cumberland, Gloucester, Salem | 119 min |
| Aug 1, 7:07 PM EDT | Special Marine Warning | PHI | 83 min | |
| Aug 1, 7:12 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 59 min |
| Aug 1, 7:17 PM EDT | Special Marine Warning | PHI | 118 min | |
| Jul 31, 10:00 PM EDT | Special Weather Statement | PHI | Chester | 60 min |
| Aug 1, 3:14 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 51 min |
| Aug 1, 3:46 PM EDT | Special Weather Statement | PHI | Berks | 89 min |
| Aug 1, 4:00 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 75 min |
| Aug 1, 4:33 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery, Philadelphia | 87 min |
| Aug 1, 4:39 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh | 42 min |
| Aug 1, 5:11 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware, Montgomery, Philadelphia | 2 hr |
| Aug 1, 5:37 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Philadelphia | 53 min |
| Aug 1, 4:07 PM EDT | Special Weather Statement | PHI | Cecil | 53 min |
| Aug 1, 4:46 PM EDT | Severe Thunderstorm Warning | PHI | Cecil | 48 min |
| Aug 1, 5:12 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent, Queen Anne's | 78 min |
| Aug 1, 6:12 PM EDT | Areal Flood Advisory | PHI | Kent, Queen Anne's | 2 hr |
| Aug 1, 6:41 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 18 min |
| Aug 1, 7:31 PM EDT | Special Weather Statement | PHI | Caroline, Cecil, Kent, Queen Anne's | 119 min |
| Aug 1, 7:46 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's | 38 min |
| Aug 1, 3:15 PM EDT | Special Weather Statement | PHI | Sussex | 45 min |
| Aug 1, 3:38 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 37 min |
| Aug 1, 3:59 PM EDT | Flash Flood Warning | PHI | Sussex | 4 hr |
Nearby
Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.